• Cut down on chemo by 20% to help with cold touch, still have it and seem to be more dizzy.

    Asked by PETSR2LOVE on Thursday, October 20, 2011

    Cut down on chemo by 20% to help with cold touch, still have it and seem to be more dizzy.

    Does anyone know something that should help this?

    6 Answers from the Community

    6 answers
    • abrub's Avatar

      Ask them to slow the oxali infusion. That might help. (They slowed mine to 6 hours.) There has also been lots of talk of a calcium/magnesium infusion during chemo to minimize the effects of the Oxaliplatin. The colorectal forum on the American Cancer Society Cancer Survivors network has lots of information.

      I used plastic utensils - metal hurt, and kept gloves by the fridge. My husband warmed up the car for me so I wouldn't have to deal with the cold, and we kept the house warmer than usual. My fingers would shut down at 68'.

      The effects are not permanent, but they are a nuisance.

      Good luck!

      about 5 years ago
    • mysecondchance's Avatar

      My last chemo infusion was on 9/16/2010 and I still feel light-headed at times. I also feel like I have lost motor skills in hands and fingers. I drop things.

      about 5 years ago
    • mspinkladybug's Avatar

      time for a cbc to make sure nothing is out of wack call ur onc and let them know

      about 5 years ago
    • ttisme's Avatar

      the oxliplatin drug is wicked. There is nothing you can do but avoid the cold while undergoing treatments, but it should ease up in between. keep using the gloves, and find a lotion that feels like it won't wash off. keep you fingers and toes lubed up good. That seemed to help me lots. I used a baby oil gel.

      over 4 years ago
    • cavalierlover's Avatar

      I walked across the street and my face froze. Sounds funny but I could not blink my eyes or move my mouth. The muscles in my face would not move. Then my fingers would not move. I was scared to death. I agree oxliplatin is bad stuff. I just hope it kills my cancer cells going thru all this.

      over 4 years ago
    • leepenn's Avatar
      leepenn (Best Answer!)

      GLUTAMINE supplementation is known to improve side effects with the platinum chemotherapies, as well as a few others.

      Ask your onc - if approved, try to find glutamine powder... Take around 10 g swirled in water three times per day for days 1-4 after chemo.... You should be able to get a rather large container for around $20, and one large container should last you for dozens of days of supplementation. I swirled the powder into around 8 oz of water and slammed (i.e., I didn't worry about waiting for it to totally dissolve - just swirled and drank). This had two great effects, by the way. Glutamine supplmentation PLUS hydration (three extra shots of water)....

      A google search on platinum based chemotherapy oxaliplatin, carboplatin... yields copious results. Here's one example.

      GOOD LUCK!

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.